JUNKe Life


One week and counting…
April 24, 2007, 8:50 pm
Filed under: JUNKe life

It is now Tuesday evening. It has been eight complete days since my last injection, over a week ago last Tuesday evening. It is now seven and a half days since I had the first of four 60 mg methadone doses that comprised by my quick withdrawal process. It is now five complete days since the last methadone of the methadone doses.

Oh man, am I sick as a dog? O god yes!

Haha – got’ ya! Am I sick? Nope – not sick at all. In fact, last Sunday (the morning after my previous post) I woke after a comfortable sleep and feel clear headed and well. I was very aware , and appreciative, of the fact that I didn’t feel any need to do a morning fix – something which I had been doing like clockwork for the previous two years.

Throughout Sunday I had occassional periods of hot flashes and intense sweating but they were very short. Alternatively, I had periods when I felt abnormally cold – chilled from my insides out – and my nose would drip clear liquid snot. Three times I had to get to the toilet quickly as my stomach cramped and I really felt the need to crap.

I recognized all these symptoms as the later stage of withdrawal which I had expected to start feeling. By 5 pm Sunday it was 48 hours since my last methadone dose and therefore methadone was no longer effective enough to be covering, or masking, my withdrawal symptoms. However, by Sunday evening it was five complete days since my last morphine injection, so I knew I was well-beyond the worst of my withdrawal. Past experiences with cold turkey had taught me that the 48-96 hours after last injection was the peak of withdrawal symptoms, after which flu-like discomfort lingered on, but no longer in any way unbearable.

I understood I’d have a day or two of further dis-ease but that there was nothing major coming. The methadone effects had worn off. So over the coming days I would have to ride out the last little bit of withdrawal and experience the stark discomfort of a non-functioning natural opiate system which would finally start grumbling back to life.

It’s now two days that I’ve been without even the lingering comfort of externally induced opiod effecting me. And I’ve been okay. Not a bubbling bundle of laughter, but neither an I an exhausted, worn to the bone, overly sensitive wreck. In fact, I feel pretty darn good since I just kicked a two year habit this past week. Pretty damn good for sure!

It works, it works, it really works! You can withdraw from on chronic opiate habit, essentially painlessly, by have just four therapeutic doses of methadone. Damn that’s good news! Yep, if you want to talk about good news, that is good news.


3 Comments so far
Leave a comment

Heya 🙂 Come see us at Methadone Support .ORG
There a whole bunch of info for u and support forums.
Best of luck to u!

Comment by marybeth

http://www.methadonesupport.org

Comment by marybeth

Hi my name is Wendy and I have been battling a heroin addiction since age 21 I’m 29 now….I’ve done been to prison twice in between…. Rehab and detoxes….I’m to the point where I’m just tired! So tired that sometimes I sit here and think, “Man, prison didn’t seem that bad after all”. That’s a bad way to think if ya think about it. And I read your methadone taper with three doses and I just want to say that sounds like a great idea. Its sat eve right now And come Monday morning i will be there at a clinic I just looked up in new orleans… Thank u for your post. I’m going to sure give this a try. I have hope in this that it’ll work!

Comment by wendy




Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s



%d bloggers like this: